| Model Number |
2339-1034S |
| Medical Device Problem Codes |
Break (1069); Fracture (1260)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Implant Pain (4561)
| Date of Event |
09/29/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
Event or Problem Description
It was reported that a t2 alpha retrograde nail was discovered to be broken at the most proximal screw hole in the distal cluster of the nail.The screw was found to be broken during explantation of the nail.Patient was given weight bearing as tolerated instructions postoperatively.Patient was revised to a t2 scn with endcap.Primary implant date was on (b)(6) 2022.Patient took notice on (b)(6), after falling down and feeling pain.Nail has been returned.
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the nail was separated by a fatigue fracture.The appearance of the breakage surfaces identified the nail had broken in fatigue manner ¿ indicated by lines of rest and missing plastic deformation.The lateral entry of the broken drill hole did not show any drilling or contact marks; the hole was not occupied by a screw.The incipient crack was at lateral, supported by a small secondary crack.A bright area was visible on the outer surface proximal to the fracture site, probably created by contact with a screw.Drill marks from a drill were not visible; therefore, a deliberate placement of a screw can be pre-supposed.Dimensional inspection indicates that the device is within the specifications.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance with the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Two undated x-rays in a-p- and ml-view were provided.They were showing the distal area with condyle locking and nail breakage.The nail had broken at the level of the bone breakage 1 screw had been placed outside the nail, proximally to the nail breakage.It was concluded this screw had been placed deliberately.Since no other x-rays were available for comparison a medical review was not justified.If any additional information is provided, the investigation will be reassessed.
Event or Problem Description
It was reported that a t2 alpha retrograde nail was discovered to be broken at the most proximal screw hole in the distal cluster of the nail.The screw was found to be broken during explantation of the nail.Patient was given weight bearing as tolerated instructions postoperatively.Patient was revised to a t2 scn with endcap.Primary implant date was (b)(6) 2022.Patient took notice on 28-sep, after falling down and feeling pain.Nail has been returned.